Colorado, 2011High Wind in Colorado, December 30 to 31, 2011
December 30 to 31, 2011 · NWS PUB · 20 events in 20 counties and zones
A strong upper level system generated high winds to a large portion of southern Colorado. up to an impressive 111 mph gust at Monarch Pass (Chaffee County).
Every event with a place to put it; 20 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 20
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong upper level system generated high winds to a large portion of southern Colorado. Wind gusts generally reached 75 to 85 mph in the affected area...up to an impressive 111 mph gust at Monarch Pass (Chaffee County).
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Dec 30, 2:41 PM MST, 6 hours 19 minutes earlier.
Area forecast discussion, Dec 30, 2:41 PM MST, 6 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
241 PM MST FRI DEC 30 2011
.SHORT TERM...
(TONIGHT AND SATURDAY)
...HIGH WINDS EXPECTED ACROSS THE CENTRAL AND EASTERN
MOUNTAINS...NORTHERN I-25 CORRIDOR...AND NRN PORTIONS OF THE
SOUTHEAST PLAINS TONIGHT THROUGH SATURDAY...
NEXT TROF ASSOC 100-110 KT UPPER JET ALREADY BARRELING THROUGH THE
PACIFIC NORTHWEST ON ITS WAY ACROSS NRN CO SATURDAY MORNING. WINDS
ACROSS THE MTS SHOULD PICK UP SUBSTANTIALLY AFTER 06Z...AS MTN TOP
WINDS INCREASE TO AROUND 50-60 KTS. INITIALLY THERE ISN/T A LOT OF
FORWARD SHEAR...IN FACT...WINDS ARE A CONSISTENT 50-60 KTS FROM MTN
TOP LEVEL TO 400 MB THROUGH 09Z-12Z. HOWEVER WE LACK A MTN TOP
STABLE LAYER DURING THIS TIME FRAME...AND AS THE UPPER JET COMES
OVERHEAD...SOUNDINGS AND CROSS-SECTIONS SHOW QUITE A BIT OF FORWARD
SHEAR AFTER 12Z. ALL IN ALL...EVENT CERTAINLY WON/T BE A LONG
DURATION MTN WAVE DRIVEN EVENT...THOUGH I WOULDN/T BE SURPRISED TO
SEE A BRIEF PERIOD OF SPOTTY MTN WAVE HIGH WINDS ALONG THE LEE OF
THE SOUTHEAST MTS BETWEEN 07Z-12Z BEFORE UPPER JET TRANSLATES IN.
LOCAL 4KM WRF ALSO INDICATES THIS POTENTIAL. THERE ARE STILL SOME
DIFFERENCES IN THE AMPLITUDE OF THE TROF IN THE MODELS AS IT MOVES
ACROSS NRN CO SAT MORNING...WITH GFS AND ECMWF A LITTLE DEEPER IN
THE BASE OF THE TROF...AND NAM THE WEAKEST. THUS...DOWNWARD FORCING
APPEARS SIGNIFICANTLY STRONGER IN THE GFS. GFS SEEMS TO BE
VERIFYING BEST AGAINST CURRENT WV LOOPS...BUT UNTIL THE SYSTEM GETS
SAMPLED BY 00Z SOUNDINGS OUT WEST...ITS DIFFICULT TO SAY FOR SURE. ONCE
TROF AXIS MOVES THROUGH SAT MORNING...WINDS INCREASE TO AROUND 60-70
KTS AT MT TOP LEVEL...WITH 50 KTS DROPPING TO AROUND 800 MB ACROSS
THE I-25 CORRIDOR FROM ROUGHLY COLORADO CITY TO MONUMENT. AXIS OF
STRONGEST WINDS THEN SPREADS QUICKLY EASTWARD ACROSS NRN PORTIONS OF
THE SOUTHEAST PLAINS DURING THE MID-LATE MORNING. EVEN SHALLOW LOW
LEVEL MIXING COULD BRING WIND GUST POTENTIAL TO AROUND 60 MPH OR
BETTER ACROSS THE LOWER ELEVATIONS. DON/T THINK EVERYWHERE IN EL
PASO AND PUEBLO COUNTY WILL SEE 60 MPH GUSTS. IN FACT WRF DOES A
NICE JOB DEPICTING THE MINIMUM IN WIND SPEEDS TO THE SOUTH SOUTHWEST
OF PIKES PEAK...ACROSS SRN PORTIONS OF COLORADO SPRINGS...AND FOR
PUB. AS UPPER LEVEL WINDS SWING AROUND MORE FROM THE
NORTHWEST...THESE MINIMA ALSO TRANSLATE SOUTHWARD IN THE WAKE REGION
OF THE WETS AND PIKES PEAK AS EXPECTED. SO THOUGH INITIALLY COS AND
PUB MAY BE SHADOWED BY TERRAIN WHEN FLOW IS MORE WESTERLY...AS FLOW
TRANSITIONS TO NORTHWESTERLY...THE POTENTIAL TO TAP THESE STRONGER
GUSTS WILL INCREASE FOR THOSE AREAS. THUS...PLAN TO INCLUDE ALL OF EL
PASO AND PUEBLO COUNTIES IN THE HIGH WIND WARNING. CROWLEY AND
KIOWA COUNTY ALSO APPEAR UNDER THE GUN...SO WILL INCLUDE THEM AS
WELL. FARTHER SOUTH WINDS DON/T APPEAR TO GET AS STRONG...THOUGH
THIS MAY CHANGE WITH FUTURE MODEL RUNS. FOR NOW...WILL LEAVE OUT
THE LOWER ELEVATIONS OF THE SANGRES...AND PRETTY MUCH ALL OF THE
PLAINS ALONG AND SOUTH OF THE ARKANSAS RIVER. LATER SHIFTS CAN
ADJUST AS NECESSARY.
OTHERWISE...MIN TEMPS SHOULD BE ON THE WARM SIDE AGAIN
TONIGHT...ESPECIALLY ALONG THE LOWER EASTERN SLOPES WHERE WINDS WILL
KICK IN EARLIEST. SNOW WILL RAMP UP ACROSS THE CENTRAL MTS BY EARLY
SAT MORNING...THOUGH SNOW AMOUNTS SHOULD STAY LIGHT AS DRY AIR
QUICKLY SWEEPS IN BEHIND BY SAT AFTN. WILL PROBABLY ONLY SEE AN INCH OR
TWO ACROSS THE HIGHER PEAKS OF THE SAWATCH AND MOSQUITOES. OF
GREATER CONCERN WILL BE THE POTENTIAL FOR BLOWING SNOW ACROSS THE
HIGHER MOUNTAINS WHERE WARM TEMPERATURES HAVN/T HAD A CHANCE TO
CRUST OVER THE SNOW. THIS MAY CAUSE AREAS OF REDUCED VISIBILITIES
AND SLICK ROADWAYS IN AND NEAR THE MOUNTAIN PASSES AS BLOWING SNOW
DRIFTS ACROSS ROAD SURFACES. WILL MENTION THIS THREAT IN THE HIGH
WIND WARNING PRODUCT.
THANKS TO SURROUNDING OFFICES FOR COLLABORATION. -KT
.LONG TERM...
(SATURDAY NIGHT THROUGH FRIDAY)
SATURDAY NIGHT-SUNDAY...STRONG NORTHWEST FLOW ALOFT ACROSS THE
REGION SATURDAY AFTERNOON MODERATES SATURDAY NIGHT AND BECOMES
MORE WESTERLY THROUGH THE DAY ON SUNDAY...AS A POTENT SHORT WAVE
TROUGH TRANSLATING ACROSS THE ROCKIES CONTINUES OUT INTO THE UPPER
MIDWEST. COOL SURFACE HIGH PRESSURE WILL CONTINUE TO BUILD ACROSS
THE STATE SATURDAY NIGHT AND SUNDAY...ALLOWING FOR STRONG GRADIENT
WINDS TO DIMINISH ACROSS THE AREA THROUGH THE NIGHT ON NEW YEARS
EVE. THE DECREASING WINDS NEW YEARS EVE WITH LIGHT UPSLOPE WINDS
DEVELOPING ON NEW YEARS DAY WILL KEEP TEMPERATURES AT OR BELOW
SEASONAL AVERAGES...ESPECIALLY ACROSS SAN LUIS AND LOWER ARKANSAS
RIVER VALLEYS. THE WARMEST READINGS ARE EXPECTED ALONG THE HIGHER
TERRAIN ALONG AND WEST OF THE I-25 CORRIDOR DUE TO LEE TROUGHING
AND WARMING ALOFT.
SUNDAY NIGHT-TUESDAY NIGHT...GENERALLY WEAK WESTERLY FLOW ALOFT
SUNDAY NIGHT AND MONDAY INCREASES MONDAY NIGHT AND TUESDAY AS AN
EMBEDDED SHORT WAVE TRANSLATES ACROSS THE NORTHERN ROCKIES. THIS
SYSTEM ALSO SENDS A DRY BACKDOOR COLD FRONT ACROSS THE PLAINS LATE
TUESDAY AFTERNOON AND EVENING. WARM AIR ALOFT UNDER THE RIDGE WILL
ALLOW FOR GENERALLY ABOVE SEASONAL TEMPERATURES THROUGH THE
PERIOD...WITH THE COOLEST READINGS REMAINING ACROSS THE SNOW COVERED
AREAS OF THE SAN LUIS VALLEY AND THE SOUTHEAST PLAINS.
WEDNESDAY-FRIDAY...WEAK WESTERLY FLOW PROGGED ACROSS THE REGION
WEDNESDAY AND THURSDAY WITH INCREASING SOUTHWEST FLOW EXPECTED ON
FRIDAY AHEAD OF AN EASTERN PACIFIC SYSTEM DIGGING INTO THE GREAT
BASIN REGION. AFTER A SLIGHT COOL DOWN ON WEDNESDAY...ESPECIALLY
ACROSS THE EASTERN PLAINS...WILL SEE TEMPERATURES WARM AGAIN TO
ABOVE SEASONAL AVERAGES THURSDAY WITH A SLIGHT COOL DOWN FROM WEST
TO EAST ON FRIDAY AS THE SYSTEM MOVES CLOSER TO THE STATE. HAVE ALSO
INTRODUCED SLIGHT POPS FOR THE HIGHER ELEVATIONS ALONG AND WEST OF
THE CONTDVD ON FRIDAY. -MW
&&
.AVIATION...
WINDS WILL INCREASE AT THE KCOS AND KPUB TAF AROUND 15Z...WITH
GUSTS TO AROUND 50 KTS OR A LITTLE BETTER POSSIBLE DURING LATE
MORNING AND AFTERNOON. STRONGEST WINDS MAY END UP SKIRTING AROUND
THE KCOS AND KPUB TAF SITES IN THE MORNING...HOWEVER SHOULD INCREASE
DURING BY THE AFTERNOON. KALS WILL SEE GENERALLY LIGHT WINDS
NORTHWEST WINDS DURING THE LATE AFTERNOON AND EVENING...THOUGH
WESTERN VALLEY EDGES COULD SEE LOCALIZED GUSTS TO 40 KTS. THESE
WINDS WILL CAUSE BLOWING SNOW ACROSS THE MTN PEAKS WHERE SUSTAINED
WINDS OF 60-70 KTS WILL BE POSSIBLE THROUGH THE DAY. CENTRAL MTS
COULD SEE SOME BRIEF MTN OBSCURATIONS IN LIGHT SNOW DURING THE
MORNING. ANOTHER CONCERN WILL BE POTENTIAL FOR LOW LEVEL WIND SHEAR
AT THE KCOS TERMINAL IN THE 12Z-15Z TIME FRAME. HOWEVER GIVEN THAT
MTN WAVE PARAMETERS DON'T LOOK ALL THAT FAVORABLE...THINK THAT LLWS
WILL STAY TO THE WEST OF THE TERMINAL. THIS WILL CONTINUE TO BE
MONITORED CLOSELY.
&&
.PUB WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING FROM 8 AM TO 5 PM MST SATURDAY FOR COZ077-078-
083>086-089-095-096.
HIGH WIND WARNING FROM MIDNIGHT TONIGHT TO 5 PM MST SATURDAY FOR
COZ058-060-063-072-073-075-076-079>082.
&&
31/23
Hazardous weather outlook, Dec 30, 3:25 PM MST, 5 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
325 PM MST FRI DEC 30 2011
COZ058>089-093>099-312230-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
325 PM MST FRI DEC 30 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.
.DAY ONE...THIS AFTERNOON AND TONIGHT
STRONG DAMAGING WINDS WILL SPREAD ACROSS THE HIGHER ELEVATIONS OF
CHAFFEE AND LAKE COUNTIES...AS WELL AS THE SANGRE DE CRISTO
MOUNTAINS...WET MOUNTAINS...AND PIKES PEAK AND TELLER COUNTY
OVERNIGHT. WINDS WILL INCREASE FROM THE WEST AT 35 TO 50 MPH WITH
GUSTS IN EXCESS OF 75 MPH...PARTICULARLY OVER THE HIGHER
ELEVATIONS AND EAST FACING SLOPES.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
STRONG WINDS WILL SPREAD ACROSS MOST OF SOUTH CENTRAL AND
SOUTHEAST COLORADO ON SATURDAY. WINDS WILL GUST IN EXCESS OF 80
MPH ACROSS THE HIGHER ELEVATIONS...WITH GUSTS UP TO 60 TO 65 MPH
ACROSS THE WET MOUNTAIN VALLEY...THE LOWER ELEVATIONS OF FREMONT
COUNTY...AS WELL AS PUEBLO...EL PASO...CROWLEY...AND KIOWA
COUNTIES. THE REMAINDER OF THE SOUTHEAST PLAINS WILL SEE WIND
GUSTS UP TO 50 TO 55 MPH. WINDS SHOULD STAY FAIRLY LIGHT ACROSS
THE SAN LUIS VALLEY WITH SPEEDS UNDER 15 TO 20 MPH...HOWEVER THE
WESTERN VALLEY EDGES COULD SEE WINDS OF 20 TO 40 MPH AT TIMES.
THESE WINDS WILL CAUSE AREAS OF BLOWING SNOW IN AND NEAR THE
MOUNTAINS...WHERE TEMPERATURES HAVE NOT BEEN WARM ENOUGH TO CRUST
OVER THE SNOW DUE TO DAY TIME MELTING. THIS MAY RESULT IN POOR
VISIBILITIES AS WELL AS SLICK ROAD SURFACES AS THE SNOW IS BLOWN
ACROSS THE ROADWAYS. SCATTERED SNOW SHOWERS WILL SPREAD ACROSS THE
HIGHER ELEVATIONS OF THE SAWATCH AND MOSQUITO RANGES SATURDAY
MORNING PRODUCING LOCAL ACCUMULATIONS OF AN INCH OR TWO.
.SPOTTER INFORMATION STATEMENT...
WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL
BE POSSIBLE LATE TONIGHT ACROSS THE HIGHER ELEVATIONS OF THE
SOUTHEAST AND CENTRAL MOUNTAINS.
31/23
High Wind, Eastern Lake County / Western Mosquito Range Above 11000 Ft
- When
- December 30, 9:00 PM MST to December 31, 8:00 AM MST
- Where
- Eastern Lake County / Western Mosquito Range Above 11000 Ft forecast zone
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 39.202, -106.345 (the zone’s center; the record gives no point)
High Wind, Eastern Sawatch Mountains Above 11000 Ft
- When
- December 30, 9:00 PM MST to December 31, 8:00 AM MST
- Where
- Eastern Sawatch Mountains Above 11000 Ft forecast zone
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 38.677, -106.274 (the zone’s center; the record gives no point)
High Wind, Western Chaffee County Between 9000 & 11000 Ft
- When
- December 30, 9:00 PM MST to December 31, 8:00 AM MST
- Where
- Western Chaffee County Between 9000 & 11000 Ft forecast zone
- Measured
- 96 kt (110 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 38.747, -106.194 (the zone’s center; the record gives no point)
High Wind, Eastern Chaffee County / Western Mosquito Range Above 9000 Ft
- When
- December 30, 9:00 PM MST to December 31, 8:00 AM MST
- Where
- Eastern Chaffee County / Western Mosquito Range Above 9000 Ft forecast zone
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 38.747, -106.194 (the zone’s center; the record gives no point)
High Wind, Northern Sangre de Cristo Mountains Between 8500 & 11000 Ft
- When
- December 30, 10:00 PM MST to December 31, 11:00 AM MST
- Where
- Northern Sangre de Cristo Mountains Between 8500 & 11000 Ft forecast zone
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 37.992, -105.637 (the zone’s center; the record gives no point)
High Wind, Northern Sangre de Cristo Mountains Above 11000 Ft
- When
- December 30, 10:00 PM MST to December 31, 11:00 AM MST
- Where
- Northern Sangre de Cristo Mountains Above 11000 Ft forecast zone
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 37.867, -105.544 (the zone’s center; the record gives no point)
High Wind, Southern Sangre de Cristo Mountains Above 11000 Ft
- When
- December 30, 10:00 PM MST to December 31, 11:00 AM MST
- Where
- Southern Sangre de Cristo Mountains Above 11000 Ft forecast zone
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 37.426, -104.809 (the zone’s center; the record gives no point)
High Wind, Northwest Fremont County Above 8500 Ft
- When
- December 30, 10:00 PM MST to December 31, 11:00 AM MST
- Where
- Northwest Fremont County Above 8500 Ft forecast zone
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 38.473, -105.440 (the zone’s center; the record gives no point)
High Wind, Pikes Peak Above 11000 Ft
- When
- December 31, 1:00 AM MST to 12:00 PM MST
- Where
- Pikes Peak Above 11000 Ft forecast zone
- Measured
- 70 kt (81 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 38.857, -104.844 (the zone’s center; the record gives no point)
High Wind, Central Chaffee County Below 9000 Ft
- When
- December 31, 7:00 AM MST to 10:00 AM MST
- Where
- Central Chaffee County Below 9000 Ft forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 38.747, -106.194 (the zone’s center; the record gives no point)
High Wind, Wet Mountains Above 10000 Ft
- When
- December 31, 7:00 AM MST to 12:00 PM MST
- Where
- Wet Mountains Above 10000 Ft forecast zone
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 37.989, -104.947 (the zone’s center; the record gives no point)
High Wind, West / Central Fremont County Below 8500 Ft
- When
- December 31, 8:00 AM MST to 12:00 PM MST
- Where
- West / Central Fremont County Below 8500 Ft forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 38.473, -105.440 (the zone’s center; the record gives no point)
High Wind, Westcliffe Vicinity / Wet Mountain Valley Below 8500 Ft
- When
- December 31, 8:00 AM MST to 12:00 PM MST
- Where
- Westcliffe Vicinity / Wet Mountain Valley Below 8500 Ft forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 37.897, -105.164 (the zone’s center; the record gives no point)
High Wind, Wet Mountains Between 8500 and 10000 Ft
- When
- December 31, 9:00 AM MST to 12:00 PM MST
- Where
- Wet Mountains Between 8500 and 10000 Ft forecast zone
- Measured
- 66 kt (76 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 38.110, -105.070 (the zone’s center; the record gives no point)
High Wind, Walsenburg Vicinity / Upper Huerfano River Basin Below 7500 Ft
- When
- December 31, 9:00 AM MST to 12:00 PM MST
- Where
- Walsenburg Vicinity / Upper Huerfano River Basin Below 7500 Ft forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 37.685, -104.961 (the zone’s center; the record gives no point)
High Wind, Canon City Vicinity / Eastern Fremont County
- When
- December 31, 10:00 AM MST to 12:00 PM MST
- Where
- Canon City Vicinity / Eastern Fremont County forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 38.488, -105.323 (the zone’s center; the record gives no point)
High Wind, Colorado Springs Vicinity / Southern El Paso County / Rampart Range Below 7500 Ft
- When
- December 31, 10:00 AM MST to 12:00 PM MST
- Where
- Colorado Springs Vicinity / Southern El Paso County / Rampart Range Below 7500 Ft forecast zone
- Measured
- 64 kt (74 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 38.832, -104.526 (the zone’s center; the record gives no point)
High Wind, Pueblo Vicinity / Pueblo County Below 6300 Ft
- When
- December 31, 11:00 AM MST to 12:00 PM MST
- Where
- Pueblo Vicinity / Pueblo County Below 6300 Ft forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 38.173, -104.513 (the zone’s center; the record gives no point)
High Wind, Teller County / Rampart Range Above 7500 Ft / Pikes Peak Between 7500 & 11000 Ft
- When
- December 31, 12:00 PM MST to 1:00 PM MST
- Where
- Teller County / Rampart Range Above 7500 Ft / Pikes Peak Between 7500 & 11000 Ft forecast zone
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 38.729, -105.043 (the zone’s center; the record gives no point)
High Wind, Northern El Paso County / Monument Ridge / Rampart Range Below 7500 Ft
- When
- December 31, 12:00 PM MST to 1:00 PM MST
- Where
- Northern El Paso County / Monument Ridge / Rampart Range Below 7500 Ft forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 38.832, -104.526 (the zone’s center; the record gives no point)
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm and Avalanche in Montana, December 30 to 31, 20111 death · 2 events
- High Wind in Wyoming, December 30 to 31, 20117 injured · 67 kt wind · 26 events
- High Wind in Utah, December 30 to 31, 2011$50,000 · 70 kt wind · 5 events
- Winter Storm and High Wind in Wyoming, December 30 to 31, 201167 kt wind · 7 events
- Heavy Snow in Idaho, December 30 to 31, 20115 events
- High Wind in Nevada, December 30, 201170 kt wind · 4 events
- Damaging Winds in Idaho, December 30, 201165 kt wind · 3 events
- High Wind in Oregon, December 30, 201170 kt wind · 2 events
- Heavy Snow in Washington, December 30, 20111 event
- Heavy Snow in Oregon, December 30, 20111 event
- Waterspout in South Atlantic Coastal Waters, December 30, 20111 event
- High Wind in Montana, December 30, 20111 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 357267, 357278, 357279, 357282, 357283, 357284, 357285, 357286, 357292, 357280, 357290, 357287, 357288, 357289, 357297, 357293, 357295, 357296, 357291, 357294.